Alert archive / Florida / Frost Advisories in 2012
Frost Advisory 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this frost advisory at Nov 25, 2012, 1:07 PM EST for Sumter County, Florida. It took effect at Nov 26, 2012, 3:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2012, 1:07 PM EST (18:07 UTC)
- In effect from
- Nov 26, 2012, 3:00 AM EST
- Expired
- Nov 26, 2012, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1914 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608 WWUS72 KTBW 251807 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 107 PM EST SUN NOV 25 2012 ...FREEZE WARNING IN EFFECT FOR LEVY...CITRUS...AND HERNANDO COUNTIES LATE TONIGHT AND EARLY MONDAY MORNING... ...FROST ADVISORY IN EFFECT FOR SUMTER COUNTY EARLY MONDAY MORNING... .A COLDER AND DRIER AIR MASS OVER THE AREA WILL LEAD TO A FEW HOURS OF FREEZING TEMPERATURES ACROSS THE NATURE COAST LATE TONIGHT INTO EARLY MONDAY MORNING. AREAS OF FROST ARE EXPECTED IN ADDITION TO THE COLD TEMPERATURES. FLZ039-042-261300- /O.UPG.KTBW.FZ.A.0008.121126T0700Z-121126T1300Z/ /O.NEW.KTBW.FZ.W.0011.121126T0700Z-121126T1300Z/ LEVY-CITRUS- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS 107 PM EST SUN NOV 25 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...TWO TO THREE HOURS AT OR BELOW 32 DEGREES POSSIBLE. * IMPACTS...DAMAGE IS POSSIBLE TO COLD SENSITIVE PLANTS. PLAN TO COVER OR BRING INDOORS THESE PLANTS THIS EVENING. ALSO BE SURE TO BRING PETS INSIDE TO PROTECT THEM FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$ FLZ048-261300- /O.NEW.KTBW.FZ.W.0011.121126T0700Z-121126T1300Z/ HERNANDO- INCLUDING THE CITIES OF...BROOKSVILLE...SPRING HILL 107 PM EST SUN NOV 25 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST MONDAY. * TEMPERATURE...TWO TO THREE HOURS AT OR BELOW 32 DEGREES POSSIBLE. * IMPACTS...DAMAGE IS POSSIBLE TO COLD SENSITIVE PLANTS. PLAN TO COVER OR BRING INDOORS THESE PLANTS THIS EVENING. ALSO BE SURE TO BRING PETS INSIDE TO PROTECT THEM FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$ FLZ043-261300- /O.NEW.KTBW.FR.Y.0004.121126T0800Z-121126T1300Z/ SUMTER- INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES 107 PM EST SUN NOV 25 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY. * TEMPERATURE...LOWER TO MID 30S. * IMPACTS...DAMAGE IS POSSIBLE TO COLD SENSITIVE PLANTS. PLAN TO COVER OR BRING INDOORS THESE PLANTS THIS EVENING. ALSO BE SURE TO BRING PETS INSIDE TO PROTECT THEM FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this frost advisory went out at Nov 25, 9:07 AM EST, 4 hours earlier.
Area forecast discussion, Nov 25, 9:07 AM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
907 AM EST SUN NOV 25 2012
.UPDATE...
NO MORNING UPDATE IS NECESSARY AS THE CURRENT FORECAST REMAINS ON
TRACK. AFTER A COLD START THIS MORNING...WITH SEVERAL SITES ACROSS
THE NATURE COAST REPORTING TEMPERATURES BELOW
FREEZING...TEMPERATURES WILL WARM UP NICELY TO THE UPPER 60S TO
LOWER 70S THIS AFTERNOON WITH MOSTLY SUNNY SKIES.
&&
.AVIATION...
VFR CONDITIONS WILL PERSIST ACROSS THE TERMINALS OVER THE NEXT 24
HOURS. A RIDGE OF HIGH PRESSURE SITUATED OVER GEORGIA THIS MORNING
WILL SHIFT SLOWLY EAST BY MONDAY MORNING. A RELATIVELY LIGHT NORTH
AND NORTHEAST WIND WILL CONTINUE TO VEER TO THE EAST TONIGHT AND
MONDAY AROUND OR BELOW 10 KNOTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 70 49 76 61 / 0 0 0 10
FMY 73 54 79 61 / 0 0 10 10
GIF 70 46 76 58 / 0 0 10 10
SRQ 70 51 76 59 / 0 0 0 10
BKV 69 33 76 52 / 0 0 10 10
SPG 69 56 75 64 / 0 0 0 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR CHARLOTTE-
LEE-PINELLAS-POLK-SARASOTA.
FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
CITRUS-LEVY.
GULF WATERS...NONE.
&&
UPDATE...05/CARLISLE
AVIATION...10/LAMARREHazardous weather outlook, Nov 25, 3:33 AM EST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 333 AM EST SUN NOV 25 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-252045- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 333 AM EST SUN NOV 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES ALONG WITH DRY TO VERY DRY FUELS WILL CREATE ELEVATED FIRE WEATHER CONDITIONS. A RED FLAG WARNING WILL BE IN EFFECT TODAY FOR PINELLAS... SARASOTA...LEE...POLK...AND CHARLOTTE COUNTIES. ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. LEVY...CITRUS...HERNANDO...PASCO...HILLSBOROUGH...MANATEE... HARDEE...HIGHLANDS...AND DESOTO COUNTIES WILL HAVE CONDITIONS FAVORABLE FOR FIRE SPREAD. OUTDOOR BURNING ACTIVITIES THAT CAUSE OPEN SPARKS OR FLAMES ARE DISCOURAGED...INCLUDING BURNING YARD WASTE...COOKING OVER OPEN FIRES AND TOSSING CIGARETTES ON THE GROUND. ...EXCESSIVE COLD IMPACT... A COLD AND DRY AIR MASS WILL CONTINUE TO FILTER INTO THE AREA TONIGHT AND COULD LEAD TO A FEW HOURS OF FREEZING TEMPERATURES ACROSS LEVY AND CITRUS COUNTIES THROUGH EARLY MONDAY MORNING. IN ADDITION TO THE COLD TEMPERATURES AREAS OF FROST MAY FORM IN WIND PROTECTED AREAS OF THE NATURE COAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...EXCESSIVE COLD IMPACT... FREEZING TEMPERATURES ARE EXPECTED EARLY MONDAY MORNING ACROSS LEVY AND CITRUS COUNTIES WITH AREAS OF FROST OVER THE NATURE COAST. COOL DRY AIR MODERATES THROUGH WEDNESDAY WHEN ANOTHER FRONT MOVES THROUGH WITH A FEW SPRINKLES LATE TUESDAY NIGHT AND WEDNESDAY MORNING AND EARLY AFTERNOON. HIGH PRESSURE IN THE WAKE OF THE FRONT MAY PRODUCE ROBUST WINDS AND SEAS ON THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 09/RKR
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 1:07 PM EST | Freeze Warning | TBW | 19 hr |
Nearby
Frost Advisories in Florida, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.